|Low CD4s after 2 years on Meds
Dec 19, 2007
I've been on meds (Epzicom,Novir, lexiva) for the last 2 years. I started with CD4 240, 20%, VL 16,000. My VL went undetactable within weeks. But my CD4's have been around 27-30%, 330-400 for the whole 2 years on medication.(currently 27%, 375) It doen't seem to go up like I see on this board with other people. My doc says the HIV is supressed and there are no other infections. He stated that we don't know what my CD4 were before the HIV infection and therefore a lower CD4 level might be normal for me. Do you think I still have a realistic chance for my numbers to go up? Also, what does it really mean to live with such low numbers in the long run? Will I be more likely to develop cancer and other diseases?
Thanks for your help. :o)
| Response from Dr. Pierone
Hello, and thanks for posting.
Yes, there is a realistic expectation that your CD4+ lymphocyte count will increase. The average increase is about 200 after 2 years and then about 30 cells per year thereafter. So you appear to be on track. Clearly, the trajectory of CD4+ lymphocyte count recovery slows after the initial year one/two burst. Most people with counts in the 300 to 400 range lead normal lives and have a very low rate of opportunistic infections. The main cancer related risks which are higher in people living with HIV infection are lymphoma, anal squamous cell carcinoma, cervical cancer (females), and lung cancer for smokers.
Looking at the long-term picture chances are good that your CD4+ lymphocyte count will be over 500 in 4 to 5 years. Best of luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Burning Urethra After Receptive Anal Sex With Condom Does It Mean I Have HIV
- Chills After Unprotected Vaginal Sex Worried I Have HIV
- Dry Cough After Receptive Anal Sex Worried I Have HIV
- Dry Mouth After Sharing Sex Toys Worried I Have HIV
- Eye Floaters After Touching Dried Blood Worried I Have HIV
- Jock Itch After Topping With Condom What Are The Chances Of HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.